Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/14238
Title: Association of nevirapine levels with rash or hepatotoxicity among HIV-infected Thai women
Authors: Winai Ratanasuwan
Tavatchai Jariyasethpong
Thanomsak Anekthananon
Poj Intalapaporn
Supornchai Kongpatanakul
Piyapat Pongnarin
Punneeporn Wasinrapee
Nartlada Chantharojwong
Boonyos Raengsakulrach
Philip J. Peters
Janet Mcnicholl
Michelle S. Mcconnell
Paul J. Weidle
Mahidol University
Rajavithi Hospital
Centers for Disease Control (CDC), Thailand Field Station
National Center for HIV/AIDS, Viral Hepatitis, STD, and TB Prevention
Keywords: Immunology and Microbiology;Medicine
Issue Date: 1-Dec-2012
Citation: Open AIDS Journal. Vol.6, No.1 (2012), 266-273
Abstract: Background: We performed a nested case-control study of Thai women prescribed nevirapine-based antiretroviral therapy (ART) to determine if development of rash or hepatotoxicity during the first 24 weeks of treatment is associated with plasma nevirapine concentrations. Method: From May 2005-January 2007, we enrolled 217 women initiating nevirapine-based ART in Thailand. Cases (n = 54) were women who during the first 24 weeks of treatment with nevirapine developed rash (any grade, n = 42) or hepatotoxicity (≥grade 2, n = 22, [10 had both]). Controls were the next enrolled woman who was confirmed not to meet the case definition during the first 24 weeks. Nevirapine concentrations after the two week lead-in dose of 200 mg once daily were compared between cases and controls by Wilcoxon rank-sum tests. Results: We found no difference in Week 2 pre-dose nevirapine concentrations: cases median = 3,528 ng/mL (n = 24), controls median = 3,150ng/mL (n = 30), p = 0.5. Cases had higher post-dose nevirapine concentrations (median = 6,150 ng/mL, n = 21) than controls (median = 4,746 ng/mL, n = 20, p = 0.02). When limited to cases who developed a rash at Week 2, we found no differences in the pre-dose (median = 3,270 ng/mL, n = 12, p = 0.9) or post-dose nevirapine concentration (median = 5,443 ng/mL, n = 9, p = 0.4) compared with controls. Conclusions: We cannot conclude definitively that nevirapine concentrations at two weeks of therapy are associated with rash or hepatotoxicity. It is unlikely that therapeutic drug monitoring at that time will improve identification of patients at risk for rash or hepatotoxicity. © Ratanasuwan et al.; Licensee Bentham Open.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84885335236&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/14238
ISSN: 18746136
Appears in Collections:Scopus 2011-2015

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.